Alert archive / West Virginia / Flood Watches in 2012
Flood Watch 1, NWS Charleston, WV
NWS Charleston, WV issued this flood watch at Jan 26, 2012, 3:07 AM EST for 24 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Jan 26, 2012, 1:00 PM EST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jan 26, 2012, 3:07 AM EST (08:07 UTC)
- In effect from
- Jan 26, 2012, 1:00 PM EST
- Expired
- Jan 27, 2012, 4:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
- Flood severity
- None
All 37 counties
Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Pleasants County, WV, Putnam County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Wayne County, WV, Wirt County, WV, Wood County, WV
The radar
The Charleston,WV radar (KRLX), 55 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 575 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WGUS61 KRLX 260807 FFARLX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 307 AM EST THU JAN 26 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-261615- /O.NEW.KRLX.FA.A.0001.120126T1800Z-120127T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 307 AM EST THU JAN 26 2012 ...FLOOD WATCH IN EFFECT FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH...MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS... LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. * FROM 1 PM EST THIS AFTERNOON THROUGH LATE TONIGHT * A STORM SYSTEM IS EXPECTED TO MOVE OVER THE REGION TODAY AND TONIGHT. HEAVY RAIN MAY FALL THIS AFTERNOON AND THIS EVENING. ONE TO TWO INCHES OF RAIN IS POSSIBLE FROM THIS SYSTEM. WITH THE GROUND BEING WET FROM PREVIOUS RAINS...THE THREAT OF FLOODING ON SMALL STREAMS AND CREEKS IS POSSIBLE. THERE WILL ALSO BE STRONG RISES ON THE RIVERS IN THE WATCH AREA AS WELL. SOME RIVERS MAY REACH ACTION OR FLOOD STAGE BY FRIDAY OR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
4 follow-up statements
020 WGUS61 KRLX 261606 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1106 AM EST THU JAN 26 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-270015- /O.CON.KRLX.FA.A.0001.120126T1800Z-120127T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 1106 AM EST THU JAN 26 2012 ...FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS... LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. * THROUGH LATE TONIGHT * A STORM SYSTEM IS EXPECTED TO MOVE OVER THE REGION TODAY AND TONIGHT. RAIN OVERSPREAD THE WATCH AREA DURING THE MORNING HOURS...AND THE RAIN IS EXPECTED TO CONTINUE THIS AFTERNOON INTO THE EARLY MORNING HOURS ON FRIDAY. ONE TO TWO INCHES OF RAIN IS POSSIBLE FROM THIS SYSTEM. WITH THE GROUND BEING WET FROM PREVIOUS RAINS...THE THREAT OF FLOODING ON SMALL STREAMS AND CREEKS IS POSSIBLE. THERE WILL ALSO BE STRONG RISES ON THE RIVERS IN THE WATCH AREA AS WELL. SOME RIVERS MAY REACH ACTION OR FLOOD STAGE BY FRIDAY OR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ 09
987 WGUS61 KRLX 262121 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 421 PM EST THU JAN 26 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-270530- /O.CON.KRLX.FA.A.0001.000000T0000Z-120127T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 421 PM EST THU JAN 26 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS... LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. * UNTIL 4 AM EST FRIDAY * A STORM SYSTEM WILL CONTINUE TO PRODUCE RAIN ACROSS THE AREA TONIGHT. ONE TO TWO INCHES OF RAIN ARE POSSIBLE FROM THIS SYSTEM. WITH THE GROUND BEING WET FROM PREVIOUS RAINS...THE THREAT OF FLOODING ON SMALL STREAMS AND CREEKS IS POSSIBLE. THERE WILL ALSO BE STRONG RISES ON THE RIVERS IN THE WATCH AREA AS WELL. SOME RIVERS MAY REACH FLOOD STAGE BY FRIDAY OR FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
139 WGUS61 KRLX 270316 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 1016 PM EST THU JAN 26 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-270900- /O.CON.KRLX.FA.A.0001.000000T0000Z-120127T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 1016 PM EST THU JAN 26 2012 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EST FRIDAY... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA...INCLUDING THE FOLLOWING AREAS...IN NORTHEAST KENTUCKY...BOYD...CARTER...GREENUP AND LAWRENCE KY. IN SOUTHEAST OHIO...ATHENS...GALLIA...JACKSON OH...LAWRENCE OH... MORGAN...MEIGS...PERRY...VINTON AND WASHINGTON. IN WEST VIRGINIA...BOONE...BRAXTON...CABELL...CALHOUN...CLAY... DODDRIDGE...GILMER...HARRISON...JACKSON WV...KANAWHA...LEWIS... LINCOLN...LOGAN...MASON...MINGO...PLEASANTS...PUTNAM... RITCHIE...ROANE...TAYLOR...TYLER...WAYNE...WIRT AND WOOD. * UNTIL 4 AM EST FRIDAY * A STORM SYSTEM WILL CONTINUE TO PRODUCE RAIN ACROSS THE AREA TONIGHT. ONE TO TWO INCHES OF RAIN ARE POSSIBLE FROM THIS SYSTEM...ESPECIALLY ACROSS SOUTHEAST OHIO. WITH THE GROUND BEING WET FROM PREVIOUS RAINS...THE THREAT OF FLOODING ON SMALL STREAMS AND CREEKS IS POSSIBLE. THERE WILL ALSO BE STRONG RISES ON THE RIVERS IN THE WATCH AREA AS WELL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
207 WGUS61 KRLX 270851 FFARLX FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON WV 351 AM EST FRI JAN 27 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020- 024>032-271000- /O.EXP.KRLX.FA.A.0001.000000T0000Z-120127T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- INCLUDING THE CITIES OF...FLATWOODS...GREENUP...GRAYSON... OLIVE HILL...ASHLAND...LOUISA...NEW LEXINGTON...CROOKSVILLE... SOMERSET...MCCONNELSVILLE...STOCKPORT...ATHENS...MARIETTA... BELPRE...JACKSON...WELLSTON...OAK HILL...MCARTHUR...HAMDEN... POMEROY...GALLIPOLIS...IRONTON...SOUTH POINT...KENOVA...CEREDO... WAYNE...HUNTINGTON...POINT PLEASANT...NEW HAVEN...RAVENSWOOD... RIPLEY...PARKERSBURG...VIENNA...ST. MARYS...BELMONT... PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...HARTS...ALUM CREEK... HAMLIN...TEAYS VALLEY...HURRICANE...CHARLESTON... SOUTH CHARLESTON...SAINT ALBANS...SPENCER...ELIZABETH... GRANTSVILLE...HARRISVILLE...PENNSBORO...WEST UNION...WILLIAMSON... LOGAN...CHAPMANVILLE...MAN...MADISON...CLAY...SUTTON...GASSAWAY... BURNSVILLE...GLENVILLE...WESTON...CLARKSBURG...BRIDGEPORT... GRAFTON 351 AM EST FRI JAN 27 2012 ...FLOOD WATCH WILL EXPIRE AT 4 AM EST EARLY THIS MORNING... THE FLOOD WATCH FOR PORTIONS OF NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA WILL EXPIRE AT 4 AM EST EARLY THIS MORNING. WITH COLDER AND DRIER AIR ARRIVING...THE THREAT OF SMALL STREAM FLOODING HAS DECREASED. HOWEVER...STREAMS AND RIVERS IN SOUTHEAST OHIO SUCH AS THE SHADE RIVER...HOCKING RIVER...RACCOON CREEK...MUSKINGUM RIVER...AND LITTLE MUSKINGUM RIVER WILL RUN AT OR NEAR BANKFULL AS RUNOFF CONTINUES THROUGH TODAY. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flood watch went out at Jan 26, 12:45 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Jan 26, 12:45 AM EST, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 1245 AM EST THU JAN 26 2012 .SYNOPSIS... LOW PRESSURE BRINGS CLOUDS...AND AREAS OF HEAVY RAIN TONIGHT INTO THURSDAY NIGHT. A PAIR OF COLD FRONTS CROSS OVER THE WEEKEND. WARMER AGAIN EARLY NEXT WEEK. WEAK COLD FRONT CROSSES MIDWEEK. && .NEAR TERM /THROUGH TODAY/... UPDATE... STILL KEEPING A CLOSE EYE ON THE TEMPERATURES SURROUNDING PERRY COUNTY...AND SEEING A 33F TO 35F RANGE BUT STILL HAVE HELD ONTO THE LIQUID PRECIPITATION IN THE FORECAST FOR OUR NORTHWESTERN MOST COUNTY. DEFORMATION ZONE TO LIFT BACK TO THE NORTH...NORTH OF THE OHIO RIVER FOR THE NEXT FEW HOURS...BEFORE MAKING A RETURN SOUTH CLOSER TO DAWN. THE DEEPER MOISTURE WILL CONTINUE ITS PUSH NORTHEASTWARD INTO THE CWA WITH A WELL DEFINED 850MB THETA E AXIS. NEWEST NAM RUN PUTS THE AXIS SNUG AGAINST THE WESTERN SLOPES OF THE APPALACHIANS THROUGH TOMORROW EVENING. PREVIOUS DISCUSSION... RADAR IMAGES SHOW SCATTERED AREAS OF RAIN MOVING NORTHEAST ACROSS NORTH-CENTRAL KY INTO OH THIS AFTERNOON. THIS ACTIVITY CAN BE ASSOCIATED WITH A WARM FRONT LIKE FEATURE OR INVERTED TROUGH...AHEAD OF A DEVELOPING LOW PRESSURE SYSTEM. THIS LOW IS EXPECTED TO TRACK NORTHEAST THURSDAY AND THURSDAY NIGHT. MODELS DIFFER IN THE TRAJECTORY AT EITHER SIDE ALONG THE OH RIVER. EITHER WAY...THIS SYSTEM POSES A THREAT TO PRODUCE SIGNIFICANT RAINFALL MAINLY OVER CENTRAL KY AND OH THROUGH THURSDAY NIGHT. SOME OF THE PCPN WILL REACH SOUTHEAST OH AND PORTIONS OF WV LATE TONIGHT THROUGH THURSDAY NIGHT. ATTM...SEEMS LIKE GROUNDS CAN HOLD ABOUT 1.5 INCHES OF RAIN WITHOUT CREATING WATER PROBLEMS. AGAIN...THE BULK OF THE PCPN WILL FALL JUST WEST OF THE AREA...BUT ANY DEVIATION TO THE EAST WILL POSE A THREAT FOR MINOR FLOODING OF SMALL STREAMS...CREEKS AND LOW LYING AND POOR DRAINAGE AREAS THURSDAY INTO EARLY FRIDAY. CONFIDENCE IS MEDIUM TO HIGH ON THE AXIS OF THE HEAVIEST PCPN WEST OF THE AREA. THEREFORE...DECIDED NO TO WATCH SOUTHEAST OH FOR NOW. NEXT SHIFTS WILL CONTINUE TO MONITOR FUTURE GUIDANCE OVERNIGHT IN CASE THERE IS ANY CHANGES THAT COULD WARRANT A FLOOD WATCH. STRONG MOISTURE CONVERGENCE IS EVIDENT IN MOST MODEL RUNS EARLY THURSDAY A THE LOWER LEVELS. HOWEVER...A MAX OF 1.25 INCHES OF PW MAY NOT LOOK IMPRESSIVE...BUT ARE ABOVE NORMAL FOR THIS TIME OF THE YEAR. INCREASE POPS TO 100 PERCENT ACROSS SOUTHEAST OH THURSDAY MORNING AND AFTERNOON...SPREADING EAST THROUGH THE EVENING HOURS. WENT WITH NEARLY STEADY TEMPERATURES OVERNIGHT...AND WITH A BLEND OF THE MET/MAV NUMBERS FOR HIGHS THURSDAY UNDER STRONG SOUTH SOUTHWEST FLOW. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... MODELS FAIRLY CONSISTENT WITH A COLD FRONT MOVING THROUGH THURSDAY EVENING. WILL RAISE POPS TO 100 PERCENT ALONG THE FRONT. HIGH PRESSURE THEN BUILDS IN ON FRIDAY...PROVIDING DRY WEATHER. A MOISTURE STARVED COLD FRONT ARRIVES ON SATURDAY WITH TIMING DIFFERENCES BETWEEN THE MODELS. WILL NOT GET TOO SPECIFIC AT THIS POINT WITH TIMING DUE TO MODEL SPREAD. IN ANY CASE...FRONT IS MOISTURE STARVED...SO WILL KEEP POPS LOW. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... NW FLOW ALOFT TRANSITIONS TO ZONAL FLOW LATER HALF OF PERIOD...THEN A S/W TROUGH CROSSES DAY 7. REINFORCING COLD FRONT CROSSES SUNDAY. UPSLOPE FLOW BEHIND IT IS BRIEF AS HIGH PRESSURE BUILDS IN BY MON MORNING...MAKING FOR MORE OF A RADIATIVE COOLING NT AT LEAST IN THE LOW LANDS SUNDAY NT. THE HIGH CROSSES MON...HANGING ON LONG ENOUGH FOR RADIATIVE COOLING AT LEAST TO START MON NT...ESPECIALLY IN THE EASTERN MOUNTAIN VALLEYS. S FLOW THEN TAKES OVER FOR TUE AS THE UPPER LEVEL S/W TROF APPROACHES FROM THE W. COLD FRONT CROSSES WED...FOLLOWED BY WEAK HIGH PRESSURE AND PACIFIC AIR TO CLOSE THE PERIOD. PRECIPITATION WITH SYSTEM SHOULD BE MAINLY OF THE LIQUID VARIETY. BLENDED IN MAINLY MEX FOR LOWS AND HPC FOR HIGHS. DELAYED NADIR OF TEMPERATURES AND DEW POINTS INTO EARLY NEXT WEEK ALTHOUGH COLD OUTBREAK IS AGAIN BRIEF. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... LOW PRESSURE MOVES UP OVER THE REGION DURING THE DAY TODAY. VFR CIGS AND VSBYS TO DROP TO MVFR LATE THIS MORNING AND AFTERNOON AND INTO EARLY THIS EVENING. FRONT TO PUSH THROUGH AFT 00Z AND CIGS COULD POSSIBLY GO TO IFR WITH AND BEHIND THE FRONT BY 06Z FRI. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z FRIDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF RAIN COULD VARY. VSBYS AND CIGS MAY GO IFR THURSDAY AFT AND NIGHT IN RAIN. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. DATE THU 01/26/12 UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17 EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12 CRW CONSISTENCY M M H H H H H H H H M M HTS CONSISTENCY H H H H H L M M M M M M BKW CONSISTENCY H H H H M M H H H H H H EKN CONSISTENCY H H H H H H M H M M H M PKB CONSISTENCY H H H H H L L M H H H H CKB CONSISTENCY H H H H H H H M M H M M AFTER 06Z FRIDAY... IFR POSSIBLE IN POST RAIN FOG AND/OR LOW STRATUS LATE THURSDAY NIGHT INTO FRIDAY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...TRM/ARJ/RPY NEAR TERM...26/ARJ SHORT TERM...RPY LONG TERM...TRM AVIATION...JS
Hazardous weather outlook, Jan 25, 3:36 PM EST, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 336 PM EST WED JAN 25 2012 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>032- 039-040-047-262045- GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON- VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PLEASANTS-TYLER-LINCOLN- PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-RANDOLPH- 336 PM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAVY RAINFALL IS A POSSIBILITY THURSDAY AND THURSDAY NIGHT. IF THE THREAT OF HEAVY RAIN AND SIGNIFICANT FLOODING INCREASES...A FLOOD WATCH MAY BE REQUIRED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAINFALL IS A POSSIBILITY THURSDAY AND THURSDAY NIGHT. IF THE THREAT OF HEAVY RAIN AND SIGNIFICANT FLOODING INCREASES...A FLOOD WATCH MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ024>026-033>038-046-262045- DICKENSON-BUCHANAN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-POCAHONTAS- 336 PM EST WED JAN 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Flood Watches in West Virginia, 2012Flood Watches in Ohio, 2012Flood Watches in Kentucky, 2012Every flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.